Alert archive / New York / Small Craft Advisories in 2019
Small Craft Advisory 32, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Mar 25, 2019, 1:17 PM EDT. It took effect at Mar 25, 2019, 5:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2019, 1:17 PM EDT (17:17 UTC)
- In effect from
- Mar 25, 2019, 5:00 PM EDT
- Expired
- Mar 26, 2019, 5:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
077 WHUS71 KBUF 251717 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 117 PM EDT Mon Mar 25 2019 LOZ043-044-260130- /O.NEW.KBUF.SC.Y.0032.190325T2100Z-190326T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 117 PM EDT Mon Mar 25 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT TUESDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 5 PM this afternoon to 5 AM EDT Tuesday. * WINDS...Northwest 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
1 follow-up statement
911 WHUS71 KBUF 260113 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 913 PM EDT Mon Mar 25 2019 LOZ043-044-260900- /O.CON.KBUF.SC.Y.0032.000000T0000Z-190326T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 913 PM EDT Mon Mar 25 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... * WINDS...Northwest 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 25, 10:35 AM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Mar 25, 10:35 AM EDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1035 AM EDT Mon Mar 25 2019 .SYNOPSIS... A large area of high pressure centered over the Canadian prairies this morning will gradually build to the east across the Great Lakes region through Wednesday. This will supply our region with a prolonged period of fair dry weather that will be highlighted by significant warming during the middle of the week. && .NEAR TERM /THROUGH TONIGHT/... Surface high pressure will continue to move into the region today with strong subsidence and a dry airmass providing clear skies. Unfortunately, the return to full sunshine will be accompanied by a much chillier airmass. Continued cold advection in the wake of the front will encourage H85 temps to fall to between -10 and -12c by tonight. This will prevent temperatures from climbing out of the 30s this afternoon. With light winds and clear skies tonight, mercury readings away from the lakes will drop off into the teens. There will even be single digit readings across much of the North Country. At these levels, temperatures today and tonight will be about 10 degrees below normal. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... During this period...expansive and strong high pressure will gradually drift from Lake Michigan to a position just off the New England coastline. Copious amounts of large-scale subsidence and dry air attendant to the high will ensure an extended period of fair dry weather for our region...with mostly sunny skies by day and mainly clear skies at night only marred by some passing cirrus at times. As for temperatures...lingering cold air aloft out ahead of the advancing ridge will ensure one last day of below normal highs ranging through the 30s on Tuesday...with excellent radiational cooling conditions underneath the core of the ridge then allowing for lows to dip back into the teens to lower 20s Tuesday night. A developing south-southwesterly return flow of milder air on the backside of the departing ridge axis will then allow for a nice recovery in temps to the mid 40s to mid 50s on Wednesday...with milder lows in the lower to mid 30s then following for Wednesday night. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Unfortunately...the period of much warmer and mainly dry weather previously advertised for both Thursday and Friday appears to be on increasingly shaky ground. Last night's 00z/24 run of the ECMWF suddenly trended toward a much stronger and faster moving cold front during this time frame...and yesterday the rest of the medium range guidance also made the same sudden about-face toward this notably stronger and faster solution...a trend that has continued with the 00z/25 guidance suite. While Thursday still appears to be fairly mild with highs ranging from the mid 50s to lower 60s...it now appears that the front will be strong enough and arrive quickly enough to support a decent potential for at least some scattered showers by Thursday afternoon... which will not only result in wetter conditions but also help to knock temperatures back from what they otherwise could be. The front itself should then ease its way through our region Thursday night while producing some additional scattered showers...before stalling out somewhere over northern Pennsylvania on Friday...in response to the development of another wave of low pressure over the southern and central Plains states. While high pressure and drier air filtering in behind the front later Thursday night and Friday should help to at least somewhat cut into any lingering shower activity for areas north of the Southern Tier... our position north of the main frontal boundary will also likely lead to a notably cooler day than previously thought...with highs only in the upper 40s to mid 50s. While definitely still not bad for the end of March (when normal highs are in the mid to upper 40s)...such readings would be a far cry from the lower to mid 60s that had previously appeared likely. After that...forecast uncertainty increases exponentially for next Saturday. While all of the medium range models are in good agreement on the pattern of an elongated wave of low pressure rippling north- eastward along the stalled out frontal boundary...a high degree of variability exists with regard to its track and strength. This is critical to Saturday's temperature forecast for our area...as the exact strength and track of the low will influence the location of the main frontal boundary...which in turn will determine just how warm or cool we will be. More specifically...a weaker and more easterly track to the low (such as advertised by the GFS/GEM) would only briefly nudge the front partially back northward into our region on Saturday... with much of the region remaining in the cooler airmass to its north. Combined with clouds and precip...this would likely keep highs confined to the 40s and 50s if realized. Conversely...the stronger and more northwesterly track to the low advertised by the ECMWF would result in the front entirely pushing back northward through our region as a warm front...with the burgeoning warm sector in its wake potentially supporting widespread highs in the 60s...and possibly even some lower 70s across inland sections. Suffice it to say...Saturday's temperature forecast has a rather high bust potential as of this point in time. Regardless of the exact track of the low...it does appear that its approach will at least bring an increased potential for another round of showers Friday night and possibly on Saturday...when these could temporarily break off for awhile should the ECMWF idea of a stronger low/warm frontal passage come to fruition. The passage of the low and/or its trailing cold front Saturday night and Sunday should then produce some additional showers while also ushering in much colder air...with this possibly even turning cold enough for some snow showers to re-enter the picture. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... Surface high pressure with mainly clear skies will remain across the region through tonight. Outlook... Tuesday through Thursday...VFR. Thursday night and Friday...VFR, with some MVFR with showers. && .MARINE... Generally light winds with a predominantly northerly component will be found across the Lower Great lakes this morning. Diurnal mixing will encourage winds to back more to the west during the midday and afternoon...with some freshening of the winds on Lake Ontario. This could lead to a short lived period where waves could reach small craft advisory criteria for the lake Ontario nearshore waters east of Rochester. Given the time of year...relative low confidence in the wave forecast and fact that this will be a short lived event in the second period...will refrain from issuing SCA at this time. The dayshift can re-evaluate for later packages. Otherwise...a large area of high pressure centered over the Upper Mississippi Valley this evening will gradually build across the Lower Great Lakes late tonight through Wednesday. This will encourage generally light winds and negligible waves through the period. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...RSH/Zaff SHORT TERM...JJR LONG TERM...JJR AVIATION...RSH/Zaff MARINE...RSH
Hazardous weather outlook, Mar 25, 4:23 AM EDT, 8 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 423 AM EDT Mon Mar 25 2019 NYZ001>008-010>014-019>021-085-260830- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 423 AM EDT Mon Mar 25 2019 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-260830- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 423 AM EDT Mon Mar 25 2019 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf JJR
Nearby
Small Craft Advisories in New York, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.